My brother-in-law has been diagnosed with Vasculitis () with Hepatitis C complicated by chronic renal failure . I am hoping to get some information and/or direction. The cryoglobulinemia began as a warm rash on his lower leg which transformed into a blister and then an open wound and severe swelling. He has had plasmapherisis 1 week ago. His case is difficult to treat as the kidney function is not good. We have had varying opinions on how to treat him. A doctor recently recommended Retuximab infusions (4) to prohibit another attack of cryoglobulinemia. We are concerned because he recently began experiencing pain in his other leg which has visible purpera markings. The physicians have suggested the Retuximab to control the vasculitis and then beginning to treat his Hepatitis C which is complicated by the insufficiency of the kidneys. My question is would dialysis improve his chances of treatment? Also, would such a patient be considered for transplant surgery...recognizing it would require kidney and liver transplants? We have been told that he is not a candidate for interferon & ribavirin treament due to the insufficiency of his kidneys...will he be able to tolerate interferon and Ribavirin if the Retuximab infusions are successful at inhibiting the cryoglobulinemia?
Any information or direction would be appreciated. In addition, recommendations for treatment facilities and/or doctors would be welcome.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.